Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 12, 2011, 4:08 AM CDT for Swisher County, Texas. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 4:08 AM CDT (09:08 UTC)
- Expired
- Jul 12, 2011, 4:38 AM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Swisher County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:15 AM CDT | HAIL 1 | Tulia, TX | |
| Jul 12, 4:20 AM CDT | TSTM WND DMG | 2 W Tulia, TX | POWER POLES BLOWN DOWN. POWER RESTORED IN TULIA AROUND 10 AM. |
| Jul 12, 4:20 AM CDT | HAIL 0.88 | Tulia, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
697 WUUS54 KLUB 120908 SVRLUB TXC437-121000- /O.NEW.KLUB.SV.W.0079.110712T0908Z-110712T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 408 AM CDT TUE JUL 12 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SWISHER COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 500 AM CDT * AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TULIA...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3475 10147 3439 10148 3440 10189 3461 10190 TIME...MOT...LOC 0908Z 266DEG 20KT 3453 10178 $$ JORDAN
2 follow-up statements
240 WWUS54 KLUB 120922 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 422 AM CDT TUE JUL 12 2011 TXC437-121000- /O.CON.KLUB.SV.W.0079.000000T0000Z-110712T1000Z/ SWISHER TX- 422 AM CDT TUE JUL 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SWISHER COUNTY UNTIL 500 AM CDT... AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST PART OF THE STORM WAS LOCATED 3 MILES EAST OF TULIA...MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && LAT...LON 3475 10147 3439 10148 3440 10189 3461 10190 TIME...MOT...LOC 0920Z 266DEG 20KT 3453 10170 $$ JORDAN
770 WWUS54 KLUB 120938 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 438 AM CDT TUE JUL 12 2011 TXC437-120948- /O.CAN.KLUB.SV.W.0079.000000T0000Z-110712T1000Z/ SWISHER TX- 438 AM CDT TUE JUL 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SWISHER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3475 10147 3439 10148 3440 10189 3461 10190 TIME...MOT...LOC 0938Z 266DEG 20KT 3454 10158 $$ JORDAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:43 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 11, 11:43 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1143 PM CDT MON JUL 11 2011 .UPDATE... HAVE EXTENDED THE SLGT CHANCE OF TSTMS AFTER 06Z ACROSS THE ERN ROLLING PLAINS AND HAVE ALSO ADDED A ISOLD MENTION ACROSS THE REMAINDER OF THE FA THROUGH 09Z. THE UPPER LOW IS MOVING ONLY VERY SLOWLY NEWD OVER THE AREA WHICH SHOULD MAINTAIN WEAK LIFT FOR A FEW MORE HRS. SLOW MOVING BAND ACROSS THE NRN ROLLING PLAINS/FAR SE PANHANDLE HAVE POTENTIAL TO PRODUCE SOME HVY RAINFALL IN THE NEXT COUPLE OF HRS. NEARLY STATIONARY OUTFLOW BOUNDARY EXTENDS WEST THROUGH THE CENTRAL SPLNS AND MAY PROVIDE A FOCUS FOR ISOLD ADDITIONAL DEVELOPMENT AND ALSO OF NOTE IS A SMALL BATCH OF SHOWERS/STORMS MOVING EAST FROM NM THAT IS SHOWING SIGNS THAT IT MAY MAINTAIN SOME ORGANIZATION AS IT CROSSES THE STATE LINE. && .AVIATION... A LINE OF TSRA WILL MOVE ACROSS KCDS BEFORE 06Z...WITH SOME UNCERTAINTY HOW LONG THE ACTIVITY WILL CONTINUE IN THE AREA. HAVE RUN THE TEMPO GROUP UNTIL 8Z. GUSTY WINDS...LIGHTNING AND HEAVY RAINFALL REDUCING VSBYS WILL BE THE MAIN THREATS. THERE IS A VERY SLIM CHANCE OF -SHRA OR -TSRA AT KLBB OVERNIGHT BUT NOT ENOUGH FOR MENTION IN THE TAF. WIND DIRECTION IS ALSO UNCERTAIN OVERNIGHT DUE TO THUNDERSTORM OUTFLOW BOUNDARIES. CU DVLPMNT IS EXPECTED BY MIDDAY TUE WITH A SLIGHT CHANCE OF AFTERNOON TSRA ACTIVITY IN THE VICINITY OF EITHER TERMINAL. && .PREV DISCUSSION... /ISSUED 643 PM CDT MON JUL 11 2011/ AVIATION... THERE IS A CHANCE THAT SOME OF THE TSRA ACTIVITY LOCATED ACROSS THE SRN PANHANDLE/NRN SPLNS AND ROLLING PLAINS MIGHT IMPACT THE KCDS THROUGH ABOUT 02Z. OTHERWISE....WE EXPECT VFR CONDITIONS AT BOTH TERMINALS OVERNIGHT INTO TUESDAY. ANOTHER HIGH-BASED CUMULUS FIELD SHOULD DEVELOP ACROSS THE AREA BY MIDDAY...BUT THE CHANCES OF TSRA LOOK VERY SLIM. PREV DISCUSSION... /ISSUED 324 PM CDT MON JUL 11 2011/ SHORT TERM... VERTICAL CLOUD DEVELOPMENT HAVING A TOUGH GO AGAIN THIS AFTERNOON IN SPITE OF A SEMI-PROMISING ENVIRONMENT. H250 CENTER HAS SHIFTED WELL INTO THE PANHANDLE WITH STRONGER DEEPER FLOW CONTINUING UP ACROSS ROLLING PLAINS. H500 TROUGH APPEARS LESS PROMINENT...AND SO FAR THE LIMITED SHOWERS/THUNDER APPEAR MORE ALIGNED WITH THE MORE OBVIOUS H250 FEATURES. ALSO...WITH AFTERNOON HEATING...MIXING HAS LOWERED DEWPOINTS FURTHER ON THE CAPROCK TOWARDS THE DREADED 50 DEGREE MARK. HOWEVER...LOW LEVEL FLOW SEEMS HEALTHY WITH BACKING SOUTHEAST WINDS AND WE ARE NOT READY TO GIVE UP YET ON OUR LOW THUNDER CHANCES GIVEN THERE ARE SEVERAL HOURS YET FOR SURFACE HEATING. SO...MINOR CHANGES TO PREVIOUS THINKING AND WILL WAIT OUT POTENTIAL THUNDER DEVELOPMENT. SHOULD ACTIVITY DEVELOP OVER SOUTHERN ZONES AS NOW MOST SOLUTIONS AGREE...THEN THERE IS POTENTIAL TO PERSIST WELL INTO THE EVENING AND PERHAPS EVEN A BIT BEYOND MIDNIGHT. WE ARE NOT YET WILLING TO GO QUITE THAT FAR...ONE SMALL STEP AT A TIME HERE...SO WILL NOT EXTEND THUNDER MENTION PAST MIDNIGHT. MILD TEMPERATURES LIKELY AGAIN EARLY TUESDAY WITH GOOD LOW LEVEL MOISTURE RECOVERY. BLENDED LATEST MODEL LOW TEMPERATURE OUTPUT WITH A ROUGH AVERAGE OF THE PAST COUPLE OF MORNINGS. NO SIGNIFICANT CHANGES EITHER FOR TUESDAY AFTERNOON... ENOUGH HEATING AND MOISTURE FOR LOW POTENTIAL THUNDER DEVELOPMENT... PROBABLY LEANING A BIT MORE FAVORABLY FOR WESTERN BORDER BUT CANT ELIMINATE ANY AREA AT THIS TIME. RMCQUEEN LONG TERM... PRIMARY FOCUS IN THE EXTEND WILL BE ON INTERACTION BETWEEN THE REMNANTS OF THE TUTT AND THE UL RIDGE IN THE FIRST HALF. THE LATER HALF THE FOCUS SHIFTS TO THE UL TROUGH OFF THE NWRN COAST AND IT INFLUENCE ON THE MONSOONAL FLOW. WITH THE EXCEPTION OF THE NAM...GUIDANCE AGREES THE MID LVL REMNANTS OF THE TUTT/H5 SHORTWAVE WILL BE INTO CNTRL OK BY THE BEGINNING OF THE PERIOD. THIS WILL WEAKEN THE RIDGE/S STRONG HOLD ON THE FA...BY ALLOWING IT TO SHIFT FURTHER EWARD. THOUGH...AS THE SHORTWAVE ROUNDS THE RIDGE WILL SLIDE BACK INTO WRN TX. HOWEVER...HEIGHTS DON/T LOOK AS HIGH AS PREVIOUS WEEKS AND THE CENTER LOOKS TO BE FURTHER SE. THIS SHOULD KEEP SLIGHTLY COOLER TEMPS /UPPER 90S/ IN THE AREA. ALSO...THE LOCATION OF THE RIDGE WITH THE HELP OF A WEAK JET MAX SHOULD FOCUS SOME MONSOONAL MOISTURE TOWARDS THE NM/TX STATE LINE. THIS SHOULD SET THE WRN ZONES...MAINLY...UP FOR SOME AFTERNOON TSTM DEVELOPMENT. THEREFORE...WILL CONTINUE POPS ALONG THIS REGION FOR TUE AND WED. AFTER THAT THE DEEP UL TROUGH IN THE NW DRAWS THE MONSOONAL FLOW BACK WEST AS THE RIDGE BUILDS OVER THE REGION...LIMITING PRECIP CHANCES. ALSO...AS THE RIDGE BUILDS TEMPS MAY EDGE BACK UP SLIGHTLY ACROSS THE FA. HOWEVER...SOME HOPE EXIST AS THE REMNANTS OF THE TUTT ROUNDS THE RIDGE NEAR EARLY NEXT WEEK DROPPING THE HEIGHTS ENOUGH TO KEEP TEMPS DOWN SOME. AFTER THAT THERE REMAINS SOME DISCREPANCY BETWEEN THE GFS/ECMWF ON THE LONG TERM PROGRESSION OF THE UL RIDGE AFTER MIDWEEK...THOUGH PRIOR BOTH BUILD THE RIDGE OVER MOST OF THE CONUS. THEREFORE...WILL CONTINUE DRY END TO THE FORECAST. MEADOWS && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 94 67 96 67 / 10 20 20 20 20 TULIA 70 97 70 96 69 / 20 10 10 10 10 PLAINVIEW 70 98 70 98 71 / 30 10 10 10 10 LEVELLAND 69 97 69 97 72 / 20 20 20 10 10 LUBBOCK 73 98 73 97 73 / 20 10 10 10 10 DENVER CITY 68 96 66 97 72 / 20 20 20 10 10 BROWNFIELD 69 97 66 98 74 / 20 20 20 10 10 CHILDRESS 77 98 75 102 77 / 30 10 10 10 10 SPUR 74 100 75 100 75 / 30 10 10 10 10 ASPERMONT 76 102 78 103 77 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Jul 11, 6:02 AM CDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 602 AM CDT MON JUL 11 2011 TXZ021>044-121100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 602 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. LIGHTNING STRIKES FROM ANY STORMS THAT DO DEVELOP COULD START FIRES DUE TO THE EXTREMELY DRY CONDITIONS. OTHERWISE...THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JORDAN
In the hours before
Special weather statement, Jul 11, 11:34 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1134 PM CDT MON JUL 11 2011 TXZ025-026-120500- CHILDRESS-HALL- 1134 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS AND EASTERN HALL COUNTIES... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS EASTERN HALL AND CHILDRESS COUNTIES...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 12, 12:09 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1209 AM CDT TUE JUL 12 2011 TXZ024>026-031-032-037-038-120545- BRISCOE-CHILDRESS-COTTLE-DICKENS-HALL-KING-MOTLEY- 1209 AM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...SOUTHEASTERN BRISCOE...CHILDRESS...MOTLEY...KING...SOUTHERN HALL AND NORTHERN DICKENS COUNTIES... AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE AND NORTHEASTERN SOUTH PLAINS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...SMALL HAIL AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 12, 12:39 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1239 AM CDT TUE JUL 12 2011 TXZ023>026-029>032-035>038-120615- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-HALE-HALL-KING-LUBBOCK- MOTLEY-SWISHER- 1239 AM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...SOUTHEASTERN BRISCOE...CHILDRESS...MOTLEY...NORTHERN LUBBOCK... NORTHERN KING...HALL...SOUTHEASTERN HALE...FLOYD...NORTHERN DICKENS AND NORTHERN CROSBY COUNTIES... AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE CENTRAL AND NORTHEASTERN SOUTH PLAINS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...MARBLE TO PENNY SIZE HAIL AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 12, 12:57 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1257 AM CDT TUE JUL 12 2011 TXZ023>026-029>032-035>038-120645- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-HALE-HALL-KING-LUBBOCK- MOTLEY-SWISHER- 1257 AM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...SOUTHEASTERN BRISCOE...CHILDRESS...MOTLEY...NORTHERN LUBBOCK... NORTHERN KING...HALL...SOUTHEASTERN HALE...FLOYD...NORTHERN DICKENS AND NORTHERN CROSBY COUNTIES... AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE...CENTRAL SOUTH PLAINS AND NORTHEASTERN SOUTH PLAINS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...MARBLE TO PENNY SIZE HAIL AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 12, 1:53 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 153 AM CDT TUE JUL 12 2011 TXZ024-120730- BRISCOE- 153 AM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY... AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF QUITAQUE...MOVING SOUTH AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. PERSONS IN CAPROCK CANYONS STATE PARK AND QUITAQUE SHOULD PREPARE FOR GUSTY WINDS THAT MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JORDAN
Special weather statement, Jul 12, 3:41 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 341 AM CDT TUE JUL 12 2011 TXZ022-023-120930- CASTRO-SWISHER- 341 AM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CASTRO AND SWISHER COUNTIES... AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 16 MILES WEST OF TULIA...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JORDAN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:04 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 86 min |
| Jul 11, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 30 min |
| Jul 11, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 29 min |
| Jul 11, 8:35 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 85 min |
| Jul 11, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 31 min |
| Jul 11, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jul 11, 10:01 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 69 min |
| Jul 11, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 37 min |
| Jul 11, 10:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jul 11, 11:05 PM CDT | Areal Flood Advisory | LUB | Childress, Hall, Motley | 85 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.